Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 13, 2017, 12:27 PM MST for Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2017, 12:27 PM MST (19:27 UTC)
- Expired
- Sep 13, 2017, 1:00 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 92 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
735
WUUS55 KFGZ 131927
SVRFGZ
AZC025-132000-
/O.NEW.KFGZ.SV.W.0045.170913T1927Z-170913T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
1227 PM MST WED SEP 13 2017
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County in west central Arizona...
* Until 100 PM MST
* At 1227 PM MST, a severe thunderstorm was located over Yavapai
County Fairgrounds, or 8 miles east of Prescott Valley, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Prescott Valley, Yavapai County Fairgrounds, Potato Patch
Campground, Mingus Mountain Campground and Playground Group
Campground.
This includes the following highways...
State Route 89A between mile markers 324 and 342.
State Route 69 between mile markers 283 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3455 11225 3464 11234 3479 11217 3460 11202
TIME...MOT...LOC 1927Z 235DEG 17KT 3461 11225
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
450 WWUS55 KFGZ 131944 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 1244 PM MST WED SEP 13 2017 AZC025-132000- /O.CON.KFGZ.SV.W.0045.000000T0000Z-170913T2000Z/ Yavapai- 1244 PM MST WED SEP 13 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MST FOR YAVAPAI COUNTY... At 1243 PM MST, a severe thunderstorm was located east of the Yavapai County Fairgrounds, or 13 miles east of Prescott Valley, moving northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include...Yavapai County Fairgrounds, Potato Patch Campground, Mingus Mountain Campground and Playground Group Campground. This includes the following highways... State Route 89A between mile markers 324 and 342. State Route 69 between mile markers 283 and 284. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3455 11225 3464 11234 3479 11217 3460 11202 TIME...MOT...LOC 1943Z 235DEG 17KT 3466 11217 HAIL...1.00IN WIND...<50MPH $$
525
WWUS55 KFGZ 131959
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
1259 PM MST WED SEP 13 2017
AZC025-132007-
/O.EXP.KFGZ.SV.W.0045.000000T0000Z-170913T2000Z/
Yavapai-
1259 PM MST WED SEP 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT
100 PM MST...
The severe thunderstorm which prompted the warning east of Prescott
Valley has weakened. Heavy rain and small hail are still occurring
over Mingus and nearing Jerome and Clarkdale.
LAT...LON 3455 11225 3464 11234 3479 11217 3460 11202
TIME...MOT...LOC 1957Z 235DEG 17KT 3470 11210
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 11:47 AM MST, 40 minutes earlier.
Area forecast discussion, Sep 13, 11:47 AM MST, 40 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1147 AM MST Wed Sep 13 2017 .SYNOPSIS...Expect mainly isolated showers and storms across northern Arizona today with continued warm weather. A low pressure system will move into the region tonight through Thursday bringing an increased chance for rain showers and thunderstorms along with breezy and cooler weather on Thursday. Dry and cool weather is in store over the weekend. && .UPDATE... Increased pops to better account for shower activity that has already initiated acros Yavapai county.Otherwise no significant changes to the forecast this morning as a shortwave disturbance moves through the area and combines with diurnal instability. && .PREV DISCUSSION /331 AM MST/...High pressure will encompass much of the four corners region today with a closed low pressure center off the central California coast keeping Arizona in a southwesterly flow. Expect similar weather conditions today compared to Tuesday as limited moisture interacts with daytime instability to generate isolated to widely scattered showers and thunderstorms. Above average temperatures will continue. By this evening, a deepening trough over the Pacific northwest helps push the aforementioned closed low center inland and across the southwestern U.S. through Thursday. Upward motion ahead of the low will keep a chance for showers in the forecast through the overnight hours tonight, favoring northwestern Arizona. As the low pushes through northern Arizona Thursday, a cooler and quite breezy day is on tap with a good chance for showers from roughly the Flagstaff area north with isolated activity mainly south of Flagstaff. Sufficient instability and vertical wind shear will allow for a few stronger cells to develop which could produce strong winds and hail. Drier and cooler air moves in behind the trough Thursday night and looks to stay through the weekend. A much more fall like pattern develops as the large scale trough makes it way through the western states. Temperatures over the weekend will drop below average which will feel cool after the recent warm weather. The weather looks breezy, cooler, and unsettled next week as a cold trough develops over the west. && .AVIATION...For the 18z package...Expect isolated showers and thunderstorms across northern Arizona after 18Z with possible MVFR/IFR conditions and gusts to 40 kt in stronger storms. The best chances for thunderstorms are at KFLG and KGCN, but chances are too low to include in TAF sites at this time. Otherwise, expect light southwest winds with afternoon gusts between 10-20 knots. Isolated shower and storm activity will continue through the night. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect another round of isolated afternoon/evening showers and thunderstorms today. On Thursday, a passing weather disturbance will bring better chances for showers and thunderstorms, and increasing southwest winds. Gusty southwest winds will continue on Friday along and north of the Mogollon Rim, with dry and cooler weather in store for the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk/MCT AVIATION...RR FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 13, 4:50 AM MST, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 450 AM MST Wed Sep 13 2017 AZZ004>018-037>040-140700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 450 AM MST Wed Sep 13 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Expect mainly isolated afternoon and evening showers and thunderstorms today. Moderate rain and gusty winds are possible with any storms. A chance for showers and storms will continue tonight as a low pressure system approaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday As the low pressure system moves through Arizona Thursday, expect an increase is thunderstorm activity, especially from Flagstaff northward. A few strong storms may develop with an elevated risk for strong wind and hail. In addition, expect cooler and breezy weather with winds gusting to 30-40 MPH. Dry and cooler weather is in store Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.